228431 Bullies, 3766 online  
  • Register
Our Sponsors:

Results 1 to 7 of 7
Sponsored Links Spacer Image
  1. PirateJon is offline
    PirateJon's Avatar

    and good morning to you too

    Join Date
    Sep 2004
    Location
    DC
    Posts
    3,240

    Posted On:
    10/04/2007 1:04pm

    supporting member
     Style: MT/BJJ

    --
    Hell yeah! Hell no!

    Howto: minimise pain killer withdrawal

    After getting my last set of nerve blocks, I was able to stop taking the dozen or so oxy I had been popping daily. Quitting cold turkey led to some rather nasty withdrawal side effects. Nausea, vomiting, headaches, pains, depression, all that fun jazz.

    So after talking to a script user friend I got this advice and its working for me.

    Note the dosage you're on daily.

    1st week - Same dosage but space them out an extra hour or two. You don't want to feel withdraw yet.

    2nd week - Take about 1/2 of the dosage - if you feel the withdrawal symptoms, you're on too little.

    3rd week - take as needed to control the symptoms. Buy now they should have come down some.



    Anyone else have tips or whatever?
    You can't make people smarter. You can expose them to information, but your responsibility stops there.
  2. MastaFighta is offline

    Registered Member

    Join Date
    Jul 2007
    Location
    United States, Florida
    Posts
    328

    Posted On:
    10/04/2007 2:08pm


     Style: None

    --
    Hell yeah! Hell no!
    See your doctor.

    No offense, but when it comes to your health, seeing your doctor should be the first thing that pops into your head. I mean, if you're having withdraw problems with medication, you definitely need to see a doctor, not ask for advice on a forum.
  3. PirateJon is offline
    PirateJon's Avatar

    and good morning to you too

    Join Date
    Sep 2004
    Location
    DC
    Posts
    3,240

    Posted On:
    10/04/2007 2:15pm

    supporting member
     Style: MT/BJJ

    --
    Hell yeah! Hell no!
    Done. I got "yes, withdrawl can be difficult so don't quit cold turkey. But I think you don't really need an appointment for this unless..." etc. over the phone.

    And he's right. It's not rocket science or all that serious, just a really shitty time. But I'm good now thanks to the advice above.
    You can't make people smarter. You can expose them to information, but your responsibility stops there.
  4. new2bjj is offline

    Senior Member

    Join Date
    Jun 2005
    Posts
    1,935

    Posted On:
    10/04/2007 4:30pm


     Style: TKD, MT, KEMPO

    --
    Hell yeah! Hell no!
    The one advantage, if you will, to quitting cold turkey, is that it is so unpleasant that you are less likely to get hooked again,seeing as the first withdrawal was so unpleasant. Now, if you were just physically hooked, and not "mentally", I could see why there is no reason to suffer.
  5. SuperGuido is offline
    SuperGuido's Avatar

    Senior Member

    Join Date
    Jun 2005
    Location
    Plasticville, CA
    Posts
    1,348

    Posted On:
    10/04/2007 5:54pm


     Style: BJJ

    --
    Hell yeah! Hell no!
    I've heard that alternating pain killers can actually stop the accrual of tolerance, halt any addiction, and therefore negate any withdrawal symptoms.

    Most doctors will think nothing of keeping someone on a specific pain killer for years, so the burden usually falls to the patient to request 3 or 4 different types of pain killers to prevent addiction/tolerance.

    On a more mundane scale, alternating Ibuprofen/Acetmetaphine/Aspirin/Naproxen will keep a chronic pain sufferer from having to pop a handful of a certain NSAID to achieve pain relief.
  6. coytheboy is offline

    Featherweight

    Join Date
    Jan 2007
    Location
    MN USA
    Posts
    71

    Posted On:
    10/04/2007 6:13pm

    Bullshido Newbie
     Style: jujutsu

    --
    Hell yeah! Hell no!
    "On a more mundane scale, alternating Ibuprofen/Acetmetaphine/Aspirin/Naproxen will keep a chronic pain sufferer from having to pop a handful of a certain NSAID to achieve pain relief."
    This is good advice. I has worked for me, minus the asprin. I have been able to cut the dossage down by half of the vicatin I take for my ribs. This is what the doctold me to do because I did not like the way vicatin made me feel. I have two more weeks before she said that I can train lightly.
  7. NotAKimura is offline

    Registered Member

    Join Date
    Nov 2005
    Location
    San Antonio, Tx
    Posts
    62

    Posted On:
    10/08/2007 9:29am


     Style: Relson GJJ

    --
    Hell yeah! Hell no!
    don't take other chemicals to try to lessen the withdrawal pain. withdrawal is your body saying it needs a chemical it has become used to having in its system. it's better to ween yourself from it than to mask the symptoms.

    half your doses for a week (or 2 if needed), then half that dose (so a quarter of the original dose) for another week (or 2), then half that dose (1/8 now), then dose 1/8th every other day, then every 3rd or 4th day. at that point it shouldn't be too hard to go cold.

    also I recommend having one of your doses being before you go to sleep. nothing makes withdrawal worse than not being able to get a decent night's sleep.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Powered by vBulletin™© contact@vbulletin.com vBulletin Solutions, Inc. 2011 All rights reserved.